Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 3, 2009Calhoun County, Ouachita County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 3, 2009, 4:36 PM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 4:36 PM CDT (21:36 UTC)
Expired
Jun 3, 2009, 5:15 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Calhoun County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 032136
SVRLZK
ARC013-103-032215-
/O.NEW.KLZK.SV.W.0252.090603T2136Z-090603T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CALHOUN COUNTY IN SOUTHWEST ARKANSAS
  SOUTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 515 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOUANN...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3366 9255 3344 9247 3337 9288 3350 9295
TIME...MOT...LOC 2136Z 251DEG 17KT 3345 9281

$$

56
1 follow-up statement
000 
WWUS54 KLZK 032159
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 PM CDT WED JUN 3 2009

ARC013-103-032215-
/O.CON.KLZK.SV.W.0252.000000T0000Z-090603T2215Z/
CALHOUN AR-OUACHITA AR-
459 PM CDT WED JUN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN OUACHITA AND WEST CENTRAL CALHOUN COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES NORTHEAST OF LOUANN...MOVING EAST AT 20 MPH.

LAT...LON 3366 9255 3344 9247 3337 9288 3350 9295
TIME...MOT...LOC 2159Z 251DEG 17KT 3348 9269

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:22 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 3, 3:22 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT WED JUN 3 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
COLD FRONT WAS DRAPED FROM POCAHONTAS TO CLINTON AND MENA LATE
THIS AFTERNOON...AND WAS INTERACTING WITH AN MCV MOVING SLOWLY
ALONG THE FRONT IN NORTH CENTRAL ARKANSAS. AHEAD OF THE MCV...
THUNDERSTORMS WERE ERUPTING FROM MOUNTAIN VIEW TO CABOT AND
PINE BLUFF AT 3 PM CDT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING THIS EVENING...MAINLY FROM CENTRAL INTO EASTERN
ARKANSAS. SOME SEVERE WEATHER WILL BE POSSIBLE...ALONG WITH
LOCALLY OVER AN INCH OF RAIN.

THE FRONT WILL EXIT THE STATE TO THE SOUTH AND EAST ON
THURSDAY...WITH COOLER AND DRIER AIR BEHIND THE FRONT. THERE MAY
BE SOME LINGERING SHOWERS IN THE MORNING...BUT ALL PRECIPITATION
SHOULD BE GONE BY AFTERNOON.

COOL/DRY WEATHER WILL CONTINUE ON FRIDAY BEFORE A RIDGE OF HIGH
PRESSURE BUILDS OVER THE REGION FROM THE PLAINS. UNDER THE
RIDGE...TEMPERATURES WILL WARM UP ON SATURDAY.

ANOTHER FRONT WILL APPROACH FROM THE NORTH BY SUNDAY. THE FRONT
WILL HAVE SOME DIFFICULTY PENETRATING THROUGH THE RIDGE...AND THE
PERIOD WILL END ON A WARM/DRY NOTE.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
LONG TERM BEGINS WITH SOUTHWEST FLOW OVER THE AREA...AND A SURFACE
LOW PRESSURE SYSTEM OVER THE PLAINS. UPPER LEVEL ENERGY LOOKS TO
MOVE OVER NORTHERN ARKANSAS ON SUNDAY THROUGH TUESDAY...BUT KEPT
FORECAST DRY FOR NOW. WILL MONITOR FUTURE MODEL RUNS TO GET A BETTER
FEEL FOR THIS SYSTEM. EARLY TUESDAY...ANOTHER LOW PRESSURE SYSTEM
LOOKS TO DEVELOP OVER WESTERN TEXAS...PUSHING MORE ENERGY INTO
ARKANSAS. ADDED SLIGHT CHANCES TO THE FORECAST TUESDAY AND WEDNESDAY
TO ACCOUNT FOR THIS ENERGY. TEMPERATURES LOOK TO BE SLIGHTLY ABOVE
NORMAL ON SUNDAY AND MONDAY...FALLING TO SLIGHTLY BELOW NORMAL
LEVELS FOR THE REMAINDER OF THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     84  60  73  54 /  50  50  20   0
CAMDEN AR         86  62  75  58 /  50  50  30   0
HARRISON AR       74  55  73  51 /  50  30  10   0
HOT SPRINGS AR    83  61  75  56 /  60  50  10   0
LITTLE ROCK   AR  86  62  73  57 /  60  60  20   0
MONTICELLO AR     88  64  75  59 /  50  50  40   0
MOUNT IDA AR      81  60  76  55 /  60  40  10   0
MOUNTAIN HOME AR  75  56  75  51 /  50  30  10   0
NEWPORT AR        86  62  72  56 /  50  50  30   0
PINE BLUFF AR     88  64  73  58 /  60  60  40   0
RUSSELLVILLE AR   80  59  76  55 /  60  40  10   0
SEARCY AR         85  61  72  56 /  60  50  30   0
STUTTGART AR      86  64  72  58 /  60  60  30   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...60
Hazardous weather outlook, Jun 3, 2:40 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT WED JUN 3 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040945-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
240 PM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WAS LOCATED ALONG A LINE FROM FORT SMITH TO SEARCY TO
SOUTH OF JONESBORO. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE
SOUTH THIS AFTERNOON AND EVENING PRODUCING SHOWERS AND THUNDERSTORMS
ACROSS THE STATE.

CLEARING OCCURRED ACROSS MUCH OF THE SOUTHEAST HALF OF THE STATE
THIS MORNING. DAYTIME HEATING WAS HELPING TRIGGER STORMS THIS
AFTERNOON AND EVENING.

SOME OF THE STORMS HAVE AND MAY CONTINUE TO BECOME SEVERE. DAMAGING
WINDS AND PENNY SIZE HAIL OR LARGER ARE THE MAIN CONCERNS.

THERE IS ALSO ABUNDANT MOISTURE IN PLACE...WHICH WILL MAKE
DEVELOPING STORMS MORE EFFICIENT RAINMAKERS. GIVEN A SLOW STORM
MOVEMENT...HEAVY DOWNPOURS MAY LINGER IN SOME AREAS...AND THIS COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF RAIN WILL CONTINUE THURSDAY MORNING...BEFORE THE FRONT
EXITS THE REGION TO THE SOUTH AND EAST. DRY AND COOLER WEATHER IS
EXPECTED ON FRIDAY. A WARMUP WILL OCCUR THIS WEEKEND AS A RIDGE OF
HIGH PRESSURE BUILDS OVER ARKANSAS. A COLD FRONT WILL TRY TO HEAD
TOWARD THE AREA EARLY NEXT WEEK...BUT WILL ENCOUNTER THE RIDGE AND
WILL SLOW DOWN.

ONLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST
MONDAY AND TUESDAY...MAINLY IN NORTHERN SECTIONS OF THE STATE
NEAREST THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY IS NOT ANTICIPATED THIS AFTERNOON AND
EVENING...WITH SEVERE STORMS REMAINING ISOLATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/60

In the hours before

Local storm report, Jun 3, 2:28 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             CONWAY                  35.09N 92.45W
06/03/2009  E1.75 INCH       FAULKNER           AR   LAW ENFORCEMENT

            GULF BALL SIZE HAIL IN SOUTHERN CONWAY NEAR HIGHWAY 365.

&&

224
Local storm report, Jun 3, 2:30 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             CONWAY                  35.09N 92.45W
06/03/2009  E0.25 INCH       FAULKNER           AR   TRAINED SPOTTER

            GULF BALL SIZE HAIL IN CONWAY. ESTIMATED WINDS 60-70MPH.

&&

224
Local storm report, Jun 3, 2:36 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             DOWNTOWN LITTLE ROCK    34.73N 92.23W
06/03/2009  E0.75 INCH       PULASKI            AR   TRAINED SPOTTER

            SUBSTANTIAL HAIL CORNER OF 36TH STREET.

&&

224
Local storm report, Jun 3, 2:41 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      DOWNTOWN LITTLE ROCK    34.73N 92.23W
06/03/2009                   PULASKI            AR   TRAINED SPOTTER

            STREET FLOODING ON MARKHAM NEAR PARK PLAZA. WATER OVER
            CURB AND SIDEWALK.

&&

224
Local storm report, Jun 3, 3:07 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      CONWAY                  35.09N 92.45W
06/03/2009                   FAULKNER           AR   COUNTY OFFICIAL

            THE CONWAY STREET DEPARTMENT REPORTED THAT STREETS WERE
            BEING BARRICADED IN DOWNTOWN CONWAY...INCLUDING OAK
            STREET BETWEEN COURT AND FRONT...PRAIRIE STREET BETWEEN
            THE RAILROAD TRACKS AND LOCUST...AND PARKWAY BETWEEN
            PRAIRIE AND OAK.

&&

28
Local storm report, Jun 3, 4:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
428 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     CARLISLE                34.79N 91.75W
06/03/2009                   LONOKE             AR   LAW ENFORCEMENT

            LARGE TREES DOWN. POWER OUTAGES.

&&

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:22 PM CDTSevere Thunderstorm WarningLZKConway, Perry38 min
Jun 3, 2:01 PM CDTSevere Thunderstorm WarningLZKFaulkner44 min
Jun 3, 2:10 PM CDTSevere Thunderstorm WarningLZKPulaski50 min
Jun 3, 2:24 PM CDTFlash Flood WarningLZKPulaski111 min
Jun 3, 2:26 PM CDTFlash Flood WarningLZKFaulkner, Perry2 hr
Jun 3, 2:47 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski43 min
Jun 3, 3:07 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White38 min
Jun 3, 3:17 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline22 min
Jun 3, 3:43 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White47 min
Jun 3, 4:03 PM CDTSevere Thunderstorm WarningLZKWhite, Woodruff42 min
Jun 3, 4:31 PM CDTSevere Thunderstorm WarningLZKJackson44 min
Jun 3, 4:44 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff46 min
Jun 3, 5:03 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe42 min
Jun 3, 5:16 PM CDTSevere Thunderstorm WarningLZKMonroe14 min
Jun 3, 5:19 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln41 min
Jun 3, 5:22 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita38 min
Jun 3, 5:42 PM CDTFlash Flood WarningLZKCalhoun, Ouachita3 hr
Jun 3, 5:52 PM CDTFlash Flood WarningLZKJackson3 hr
Jun 3, 5:55 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln50 min
Jun 3, 6:12 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln48 min
Jun 3, 6:23 PM CDTFlash Flood WarningLZKArkansas, Jefferson, Lincoln3 hr
Jun 3, 6:54 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie51 min
Jun 3, 6:59 PM CDTSevere Thunderstorm WarningLZKDesha, Drew46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.